U.S. doctors online nowAsk doctors free
Australia
A 50-year-old male asked:

Had escitalo 20mg for 6 months, it lower my sex drive so i changed to mirtazapine 30mg, but don't feel as good as escitalo and too sleepy in the morning.should i go back to e with low dose?or take both?

3 doctor answers4 doctors weighed in
Dr. Shahid Rafique
Internal Medicine 44 years experience
Don't mix them: Don't take both. Talk to your physician about those antidepressants that are low in sexual side effects.
Dr. Ted Anderson
Gynecology 28 years experience
See your doctor: All birth control pills are going to have some side effect. Fortunately, there are literally dozens of different hormonal combinations. So it might just be an issue of finding "the right pill" for you. Or you might just need to choose which side effect you can live with.
Dr. Aron Tendler
Psychiatry 19 years experience
Many options: Probably the first choice would be to increase the Mirtazapine to 45mg. It is an unusual drug which is less sedating the higher the dosage. If that does not work then you can go back to the drawing board. It is a reasonable idea to take a lower dose of escitalopram which would have a lower amount of sexual side effects. If it does not work you will need to augment with bupropion or switch.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 8, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.